Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 16, 2021, 4:11 AM CDT for Cameron County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2021, 4:11 AM CDT (09:11 UTC)
- Expired
- Oct 16, 2021, 5:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 30
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 20 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
473
WWUS84 KBRO 160911
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
411 AM CDT Sat Oct 16 2021
TXZ255-257-161000-
Coastal Cameron TX-Inland Cameron TX-
411 AM CDT Sat Oct 16 2021
...Strong thunderstorms behind a cold front will impact portions of
central Cameron and southeastern Willacy Counties through 500 AM
CDT...
At 410 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Boca Chica Beach to Gonzalez
Elementary School. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Arroyo City,
Southmost, Olmito, Port Of Brownsville, Cameron Park, Laureles and
Downtown Brownsville.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 15.
US Highway 281 between mile markers 830 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2584 9743 2585 9745 2587 9744 2589 9752
2599 9763 2633 9746 2639 9732 2636 9733
2635 9732 2638 9727 2637 9730 2641 9722
2607 9714 2595 9715 2596 9728 2591 9737
2584 9737
TIME...MOT...LOC 0910Z 325DEG 11KT 2602 9702 2594 9745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
HallmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 16, 3:42 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 16, 3:42 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
342 AM CDT Sat Oct 16 2021
.SHORT TERM (Now through Sunday): Cold front moving through the
Lower RGV with a band of thunderstorms developing along and just
behind the boundary. Heavy rainfall is being observed with
Harlingen airport picking up better than one inch in about one hours
time. The most of the convection is expected to move south of the
river by or shortly after sunrise with the chance of rain waning
quickly as the drier air filters south. Models are all in good
agreement with rain chances ending this morning with cloud cover
lingering through morning with partial clearing this afternoon.
Temperatures to fall through the morning with limited recovery in
the afternoon. High temperatures may actually be what temperatures
were observed at midnight to 7 AM, especially in the Mid and Lower
RGV with daytime maximums recovering into the upper 70s which
translates to a drop of 15-20 degrees from the last several days.
Dew points tumble all day bottoming out in the upper 30s to lower
40s west and 40s to 50s mid-valley to coast.
1028mb surface ridge builds north of the RGV tonight with modest CAA
through Sunday morning. Lows overnight dropping well into the 50s
inland to lower 60s on the coast. Fair and dry conditions with some
patchy cloudiness Sunday with a dirty ridge in place. Maximums
remaining below normal with widespread upper 70s to near 80 degrees.
Relative humidity tumbles once again during the afternoon but it
will not be bone dry with with 1000-500mb layered mean RH 35-50
percent.
.LONG TERM (Sunday Night through Friday): High pressure rules the
long term across Deep South Texas into mid next week, gradually
working east as the next 500mb trough swings from northern
California into the Northern Plains by Wednesday. Persistent,
comfortable, and cooler northerly flow across the CWA shifts east
Monday, then southeast by Tuesday, allowing temperatures to warm
back up and moisture to return through Friday. Weak perturbations
or spokes of energy rounding the mid level ridge across the Gulf
may combine with the increasing moisture along the lower Texas
coast to bring back rain chances mid to late next week. Confidence
remains lower on exact timing of each rain chance, have stuck
with model blends at this time.
&&
.MARINE (Now through Sunday): Cold front will be moving south of the
mouth of the Rio Grande before sunrise with strong northerly flow
becoming well established. A few gusts to gale force through the
morning is expected with current observations from some Western Gulf
platforms verifying occasional gusts of 35kts. Seas are slow to
respond initially with a steady increase through the morning hours.
Surface ridge builds north of the NW Gulf today and Sunday with
northerly winds slowly lowering. Small Craft Advisories to replace
the Gale Warning later this morning and will likely persist for the
Gulf waters through tonight with higher seas lingering.
Sunday Night through Friday: High pressure works east through
early next week turning winds more southeasterly for the remainder
of the period. A weakened pressure gradient will keep generally
favorable conditions Tuesday through Friday. A chance of showers
and thunderstorms returns offshore Wednesday through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 63 78 65 / 20 0 0 0
BROWNSVILLE 79 61 80 64 / 20 0 10 0
HARLINGEN 77 58 79 62 / 20 0 0 0
MCALLEN 78 58 80 60 / 20 0 0 0
RIO GRANDE CITY 80 57 80 56 / 10 0 0 0
SOUTH PADRE ISLAND 78 71 77 72 / 20 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 10 AM CDT this morning for TXZ256-257-351.
GM...Gale Warning until 10 AM CDT this morning for GMZ130-132-135-150-
155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
59-GB...Short Term/Aviation
56-Hallman...Long Term/Upper AirHazardous weather outlook, Oct 15, 4:20 PM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 420 PM CDT Fri Oct 15 2021 TXZ248>255-353-162130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 420 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A few thunderstorms tonight along a cold front will be capable of producing gusty winds and brief heavy rainfall. Strong northeast winds will develop behind a cold front late this evening and overnight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron Counties from 10 PM tonight to 10 AM Saturday. There is a moderate risk of rip currents at area beaches, becoming a high risk after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northeast winds will develop behind a cold front late this evening and overnight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron Counties from 10 PM tonight to 10 AM Saturday. There is an elevated risk of rip currents at beaches along the lower Texas coast Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-TXZ256-257-351-162130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy- 420 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas, The Gulf of Mexico, and The Laguna Madre. .DAY ONE...Tonight Strong north winds with gusts to gale force will be possible late tonight behind a cold front. A Gale Warning is in effect for the Laguna Madre and Gulf waters out to 60 nm from 10 PM tonight to 10 AM Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong north winds with gusts to gale force will be possible late tonight into Saturday morning behind a cold front. A Gale Warning is in effect for the Laguna Madre and Gulf waters out to 60 nm from 10 PM tonight to 10 AM Saturday. Small Craft Advisories may be needed on Saturday and Saturday night for portions of the Gulf waters due to lingering high seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 16, 2:30 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Brownsville TX
230 AM CDT Sat Oct 16 2021
TXZ253>257-160815-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Cameron TX-Inland Cameron TX-
230 AM CDT Sat Oct 16 2021
...Thunderstorms along a cold front will impact portions of
southeastern Hidalgo, Cameron and southeastern Willacy Counties
through 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
San Benito moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harlingen, Weslaco, San Benito, Donna, Mercedes, La Feria, Los
Fresnos, Progreso, Santa Rosa and Rancho Viejo.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 36.
US Highway 281 between mile markers 792 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2595 9715 2584 9743 2603 9766 2609 9827
2654 9727 2640 9745 2645 9737 2639 9741
2639 9740 2640 9740 2653 9728 2636 9738
2646 9724 2636 9733 2644 9723 2636 9731
2641 9722
TIME...MOT...LOC 0729Z 347DEG 14KT 2613 9761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Oct 16, 3:13 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Brownsville TX
313 AM CDT Sat Oct 16 2021
TXZ255-257-160900-
Coastal Cameron TX-Inland Cameron TX-
313 AM CDT Sat Oct 16 2021
...Strong thunderstorms behind a cold front will impact portions of
central Cameron and southeastern Willacy Counties through 400 AM
CDT...
At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Laguna Heights to Olmito. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Rio Hondo, Arroyo
City, Southmost, Olmito, Port Of Brownsville, Cameron Park and
Laureles.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 17.
US Highway 281 between mile markers 828 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2584 9743 2585 9744 2594 9758 2603 9764
2634 9747 2641 9722 2632 9720 2628 9729
2631 9722 2631 9720 2622 9734 2622 9719
2630 9719 2607 9714 2600 9726 2603 9716
2595 9715 2596 9728
TIME...MOT...LOC 0812Z 329DEG 14KT 2606 9726 2602 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HallmanSpecial weather statement, Oct 16, 4:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
411 AM CDT Sat Oct 16 2021
TXZ255-257-161000-
Coastal Cameron TX-Inland Cameron TX-
411 AM CDT Sat Oct 16 2021
...Strong thunderstorms behind a cold front will impact portions of
central Cameron and southeastern Willacy Counties through 500 AM
CDT...
At 410 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Boca Chica Beach to Gonzalez
Elementary School. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Arroyo City,
Southmost, Olmito, Port Of Brownsville, Cameron Park, Laureles and
Downtown Brownsville.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 15.
US Highway 281 between mile markers 830 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2584 9743 2585 9745 2587 9744 2589 9752
2599 9763 2633 9746 2639 9732 2636 9733
2635 9732 2638 9727 2637 9730 2641 9722
2607 9714 2595 9715 2596 9728 2591 9737
2584 9737
TIME...MOT...LOC 0910Z 325DEG 11KT 2602 9702 2594 9745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:03 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
| Oct 15, 7:15 PM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| Oct 16, 2:30 AM CDT | Special Weather Statement | BRO | Cameron | 45 min |
| Oct 16, 3:13 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Oct 16, 3:39 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Oct 16, 4:04 AM CDT | Areal Flood Advisory | BRO | Cameron | 57 min |
| Oct 16, 4:53 AM CDT | Areal Flood Advisory | BRO | Cameron | 99 min |
| Oct 16, 5:13 AM CDT | Rip Current Statement | BRO | Kenedy | 14 hr |
| Oct 16, 6:35 AM CDT | Coastal Flood Statement | BRO | 8 hr | |
| Oct 16, 9:44 AM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.